A company that I am pretty sure that you’ve heard of or seen on tv is in the news today regarding harmful effects allegedly caused by WEN cosmetics is causing an uproar from the Federal Drug Administration (FDA). It said that 21,000 complaints alopecia and scalp irritation is one of the side effects of using this well established product over the course of some years. This, however, comes with speculation because there is a lack of evidence as to what exactly caused the loss of hair. Also many of these complaints can be exaggerated in order to win a particular settlement from the beauty brand.

A reported 78 percent (706 individual cases) quickly rose to a whopping 300 percent increase (1591 individual case) in less than a year alone.This level of complaints is what drove concern from the FDA to investigate further. This trigger in 2014, the investigation by the FDA into the WEN by Chaz Dean Cleansing Conditioners after receiving 127 consumer reports. A spokesperson for WEN issued a statement “The WEN family cares deeply about our customers. There has been no credible evidence presented support the false and misleading claims that WEN products cause hair loss”. They also stated that they cooperate with FDA over 16 years and won’t be stopping any time soon.

Key Points:

  • 1Between 2004 and 2016, there were an average of 396 cosmetics-related adverse events per year.
  • 2Studies on these events are impeded by a lack of data due to mixed sources and non-mandatory reporting.
  • 3For now, consumers can try to protect themselves by being informed and sticking to reputable companies.


Reports of adverse events associated with cosmetics and personal care products sold in the U.S. more than doubled last year, due in large part to complaints about WEN by Chaz Dean Cleansing Conditioners, a new study suggests.

HealthStatus

HealthStatus has been operating since 1998 providing the best interactive health tools on the Internet, millions of visitors have used our health risk assessment, body fat and calories burned calculators.The HealthStatus editorial team has continued that commitment to excellence by providing our visitors with easy to understand high quality health content for many years.
Follow us
Follow us

0 thoughts on “Reports of Side Effects With Cosmetics Increasing

Leave a Reply

Send this to a friend